Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 6, 2016, 9:46 PM EDT for Bartow County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 9:46 PM EDT (01:46 UTC)
- Expired
- Jul 6, 2016, 10:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 117 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WWUS82 KFFC 070146
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED JUL 6 2016
GAZ020-070215-
BARTOW GA-
946 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW COUNTY UNTIL
1015 PM EDT...
AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER ADAIRSVILLE...OR 9
MILES SOUTH OF CALHOUN...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...ADAIRSVILLE...CASSVILLE AND FOLSOM.
LAT...LON 3435 8502 3435 8501 3437 8501 3439 8500
3439 8499 3438 8499 3439 8498 3438 8497
3439 8495 3438 8474 3420 8482 3434 8502
TIME...MOT...LOC 0146Z 286DEG 21KT 3436 8498
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 7:34 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 6, 7:34 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 734 PM EDT WED JUL 6 2016 .UPDATE... Updated for the aviation discussion. && .PREV DISCUSSION.../Issued 304 PM EDT WED JUL 6 2016/ SHORT TERM /Tonight through Thursday Night/... Solid line of strong to severe thunderstorms has evolved out of the convection associated with the short wave lifting out of Alabama. This should progress east across the southern half of the forecast area through the remainder of the afternoon with most if not all activity south and east of the area by this evening. Will still see some residual instability across the area and there is some potential for redevelopment across the north later tonight along if we see any significant outflow pushing southeast out of the thunderstorm complex in the Mid-South/Ohio Valley region this afternoon. Upper-level flow turns somewhat northwesterly in nature Thursday...but best energy running through this flow remains mostly north and east of the state. Without the cool mid-level temperatures and direct short wave support we saw today...Thursday severe potential looks marginal at best. Forecast Heat Index values are around Heat Advisory levels across the far southeast tomorrow afternoon. Right now confidence is not quite high enough to go with the advisory...mid-shift will need to re-evaluate with the new model input. 20 LONG TERM /Friday through Wednesday/... Previous Discussion... Long Range models show good agreement with weak disturbances exiting east Thursday night... with increased ridging and a weak northwest flow aloft developing by Friday morning. This should spread some drier air into the forecast area on Friday and help hold afternoon convection down to more isolated in coverage at best. The drier... less active pattern may be short-lived as models agrees on a strong low pressure system pushing across the Great Lakes region Friday night-Saturday that drags a frontal boundary into the TN Valley region on Saturday... then possibly into north Georgia Saturday night. It appears an active west to northwest flow aloft could interact with the front to produce scattered showers and thunderstorms across the forecast area over the weekend and into the first part of next week. This daily scattered convection is much needed with much of north Georgia in a severe drought. Otherwise... expecting near or slightly warmer than normal temperatures to prevail... with highs generally in the 90s and lows in the 70s... except 80s and 60s respectively in the mountains. 39 && .AVIATION... 00Z Update... Convection moving through the ATL area should diminish before reaching the AHN area...however storms over southeast TN will move into north GA early this evening and possibly into the ATL/AHN after 05z before diminishing. Another short wave will bring another chance of tsra to north GA after 12Z and across the rest of the forecast area during the day Thursday. VFR cigs except in thunderstorms however there could be pockets of MVFR/IFR cigs just about anywhere across the forecast area in the morning hours Thursday. //ATL Confidence...00Z Update... High on winds. Medium on all remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 73 97 / 60 30 20 20 Atlanta 74 91 74 95 / 60 30 20 20 Blairsville 70 86 69 91 / 60 40 20 20 Cartersville 73 92 73 94 / 60 30 20 20 Columbus 75 94 75 96 / 40 30 20 20 Gainesville 73 90 73 94 / 60 40 20 20 Macon 74 94 74 98 / 40 30 20 20 Rome 72 92 72 96 / 60 30 20 20 Peachtree City 72 93 72 95 / 60 30 20 20 Vidalia 75 96 75 97 / 50 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Jul 6, 3:17 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT WED JUL 6 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 317 PM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL GEORGIA INTO THE EVENING HOURS. STRONG STORMS ARE LIKELY...WITH SCATTERED SEVERE THUNDERSTORMS POSSIBLE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 6, 8:37 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT WED JUL 6 2016
GAZ003>009-016-070115-
GILMER GA-MURRAY GA-TOWNS GA-WHITE GA-CATOOSA GA-UNION GA-
WHITFIELD GA-FANNIN GA-
837 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...NORTHERN
MURRAY...TOWNS...NORTHEASTERN WHITE...NORTHEASTERN CATOOSA...UNION...
NORTHEASTERN WHITFIELD AND FANNIN COUNTIES UNTIL 915 PM EDT...
AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM YOUNG HARRIS TO NEAR COHUTTA...AND MOVING SOUTH AT 15
MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...BLUE
RIDGE...HIAWASSEE...BLAIRSVILLE...VARNELL... ETON...YOUNG
HARRIS...TUNNEL HILL...COHUTTA...MORGANTON...JONES CREEK...
MOUNTAINTOWN...CISCO...EPWORTH...CONASAUGA
LAKE...MACEDONIA...ALEXANDERS MILL...MOUNTAIN SCENE AND LOW GAP
SHELTER.
LAT...LON 3494 8356 3494 8360 3492 8359 3488 8366
3482 8365 3480 8368 3477 8364 3474 8365
3476 8505 3499 8500 3499 8355
TIME...MOT...LOC 0037Z 353DEG 13KT 3493 8382 3494 8498Local storm report, Jul 6, 8:38 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 2 SW WELCOME 33.38N 84.90W
07/06/2016 COWETA GA 911 CALL CENTER
TWO TREES WERE DOWNED ON PROVIDENCE CHURCH ROAD.
&&
EVENT NUMBER FFC1600466
RWILLISLocal storm report, Jul 6, 8:40 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 1 NNW WELCOME 33.40N 84.88W
07/06/2016 COWETA GA 911 CALL CENTER
A TREE WAS BLOWN DOWN ON TURNER ROAD.
&&
EVENT NUMBER FFC1600467
RWILLISSpecial weather statement, Jul 6, 8:54 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT WED JUL 6 2016
GAZ007-070130-
GILMER GA-
854 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER COUNTY UNTIL
930 PM EDT...
AT 854 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF ELLIJAY...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ELLIJAY...EAST ELLIJAY...TAILS CREEK...ROUNDTOP AND TALONA.
LAT...LON 3471 8442 3456 8450 3456 8451 3455 8452
3455 8453 3462 8465 3473 8466 3474 8465
TIME...MOT...LOC 0054Z 294DEG 20KT 3468 8464Special weather statement, Jul 6, 9:10 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT WED JUL 6 2016
GAZ003>009-012>016-023-070200-
MURRAY GA-DAWSON GA-LUMPKIN GA-UNION GA-WHITFIELD GA-PICKENS GA-
FANNIN GA-HALL GA-GILMER GA-GORDON GA-TOWNS GA-WHITE GA-CATOOSA GA-
910 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHERN DAWSON...
LUMPKIN...UNION...EASTERN WHITFIELD...PICKENS...FANNIN...NORTHEASTERN
HALL...GILMER...NORTHEASTERN GORDON...TOWNS...WHITE AND EASTERN
CATOOSA COUNTIES UNTIL 1000 PM EDT...
AT 910 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNICOI STATE PARK TO NEAR CHATSWORTH TO NEAR
VARNELL...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...DAHLONEGA...CHATSWORTH...JASPER...CLEVELAND...DAWSONVILLE...
ELLIJAY...BLUE
RIDGE...HIAWASSEE...BLAIRSVILLE...VARNELL...ETON...YOUNG
HARRIS...CLERMONT...EAST ELLIJAY...HELEN...MORGANTON...TALKING
ROCK... SUCHES AND UNICOI STATE PARK.
LAT...LON 3491 8464 3494 8370 3488 8365 3483 8366
3482 8365 3480 8368 3476 8363 3473 8362
3466 8366 3462 8364 3458 8364 3455 8362
3451 8367 3446 8364 3442 8445 3468 8498
3494 8504
TIME...MOT...LOC 0110Z 325DEG 26KT 3479 8371 3473 8468 3488 8501Special weather statement, Jul 6, 9:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED JUL 6 2016
GAZ020-070215-
BARTOW GA-
946 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW COUNTY UNTIL
1015 PM EDT...
AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER ADAIRSVILLE...OR 9
MILES SOUTH OF CALHOUN...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...ADAIRSVILLE...CASSVILLE AND FOLSOM.
LAT...LON 3435 8502 3435 8501 3437 8501 3439 8500
3439 8499 3438 8499 3439 8498 3438 8497
3439 8495 3438 8474 3420 8482 3434 8502
TIME...MOT...LOC 0146Z 286DEG 21KT 3436 8498The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:11 PM EDT | Special Weather Statement | FFC | Catoosa | 49 min |
| Jul 6, 8:37 PM EDT | Special Weather Statement | FFC | Fannin, Murray, Towns, Union, Whitfield | 38 min |
| Jul 6, 8:54 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Jul 6, 9:10 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 4 more | 50 min |
| Jul 7, 7:04 PM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Jul 7, 7:23 PM EDT | Special Weather Statement | FFC | Towns, Union | 52 min |
| Jul 7, 7:27 PM EDT | Special Weather Statement | FFC | Fannin | 33 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.